MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Catalog Number ATG120146
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an angioplasty procedure via left femoral vein, the pta balloon was burst when the pressure was increased.It was further reported that the balloon body was allegedly unable to be retracted.Upon removal, delivery rod was found but body of the balloon was left in the body of this patient.Reportedly, the right femoral vein was punctured to prevent the balloon body from floating towards the heart and a balloon was used to close the opening of the left common iliac vein and the balloon body was dragged from the left insertion site for multiple times but all failed.Furthermore, the stent was traversed from the right insertion site and released so that the balloon body was apposed between the tubing wall and stent.The current status of the patient was unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, image and video were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 08/2025).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.One radiographic image and video were reviewed.The images show the balloon near to the femoral head and the balloon was in inflated condition and show the evidence that the balloon detached from the catheter.The video shows the same as the image and, along with contrast, being injected, but unable to pass the balloon indicating occlusion of the vein.No anomalies could be noted.No objective evidence of balloon rupture, balloon removal difficulties and entrapment of a balloon can be noted in the submitted visuals.As the submitted radiographic visuals confirm the balloon detachment and couldn¿t show enough evidence for a balloon rupture, balloon removal difficulties and entrapment of a balloon were noted during the review.Hence, the investigation confirms the reported balloon detachment and remains inconclusive about all other reported balloon ruptures, balloon removal difficulties and entrapment of a balloon respectively.A definitive root cause for the reported balloon ruptures, balloon removal difficulties, entrapment of a balloon and balloon detachment could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 08/2025), h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the left common iliac vein via the left femoral vein, the pta balloon was allegedly burst at 14-15 atm when the pressure was increased.It was further reported that the balloon body was allegedly unable to be retracted.It was also reported that upon removal, delivery rod was found but the body of the balloon was left in the body of this patient.Reportedly, the right femoral vein was punctured to prevent the balloon body from floating towards the heart and a balloon was used to close the opening of the left common iliac vein and the balloon body was dragged from the left insertion site for multiple times but all failed.Apparently, the stent was traversed from the right insertion site and released so that the balloon body was apposed between the tubing wall and stent.The current status of the patient is unknown.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17753923
Report Number2020394-2023-00690
Device Sequence Number7210399
Product Code DQY
UDI-Device Identifier00801741060786
UDI-Public(01)00801741060786
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberATG120146
Device Lot Number93VG0022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date11/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown